Existence of positive solutions for second order differential equations arising from chemical reactor theory

Pages: 373 - 381, Issue Special, September 2007

 Abstract        Full Text (193.6K)              

Wenying Feng - Computer Science and Mathematics, Trent University, Peterborough, ON Canada K9J 7B8, Canada (email)
Guang Zhang - School of Science, Tianjin University of Commerce, Tianjin 300134, P. R., China (email)
Yikang Chai - Department of Mathematics, Qingdao Technological University, No. 11 Fushun Road, Qingdao 266033, P. R., China (email)

Abstract: In this paper, we study second-order differential equations that represent the steady state model in an adiabatic tubular chemical reactor. Theoretical results on existence and range of positive solutions are proved by applying a fixed point theorem. At the mean time, numerical solutions are obtained by computer programming. Results from mathematical analysis are compared with the numerical solutions.

Keywords:  Steady state model, positive solution, fixed point theorem, numerical simulation.
Mathematics Subject Classification:  Primary: 34B15; Secondary 34B18.

Received: September 2006;      Revised: March 2007;      Published: September 2007.